Enjoysue, and anyone with forearm and elbow pain

Discussion in 'Fibromyalgia Main Forum' started by Abbycat, Oct 11, 2006.

  1. Abbycat

    Abbycat New Member

    I saw your reply to doctors looking at you like you were crazy. I have that pain and I've finally gotten some relief for it. Lyrica is for diabetic neuropathy. It's prescribed for FM numbness, shooting pain, or burning in the extremeties.

    I've had an RA diagnosis for 4 years and am new to FM. My problem is that my elbows are so sensitive that I can't lean on them at times, and my forearms feel like my tendons are about to snap and break. I also have numbness in my wrists and hands and some pain in my shins.

    My weirdest symptom is shooting, electric pains that start at the base of my spine and shoot out my lips. Then my lips feel numb for just a second.

    You should have seen the looks I got from that one!!! I would have thought it was funny if I wasn't so freaked out.

    Anyway, Lyrica has worked very well for me so far. I've been taking it for about 6 months and just had a dose increase. It's the only thing that has even touched the pain and I've tried muscle relaxants, various pain pills and massaged therapy.

    It also helps me sleep better. I've been on various sleeping meds and they make me so stupid in the morning that I'm barely functional by lunchtime. I work fulltime.

    I would like to hear more about what you are going through or any one else with this kind of pain.

    Abbycat
  2. 1faith

    1faith New Member

    I'm glad you're doing better with it! Unfortunately it didn't help me much. It did decrease the numbness in my toes-but that was all. I stopped because it was so expensive. And I don't think your symptoms are weird-I don't think anything is weird anymore!
  3. EllenComstock

    EllenComstock New Member

    I've had all the pains you mentioned except for my elbows. For some reason, it's the only joint that doesn't hurt (at least not yet). I've found Lyrica to help some, but the most help for me has been Kadian, which is morphine. My doctor has me on a low dose, which I've been on for two and a half years.

    Unfortunately, I am having more of the sharper pains lately, but raising the dosage increases the problems with side effects. The worst side effect I've had with Kadian is nausea. Most of the time it's just a queasy feeling some days, but once in awhile I have to make a mad dash for the bathroom right out of the blue.

    My lips have never felt numb, but I can certainly relate to the sharp shooting pains down your legs. Fortunately, the Kadian is still keeping that under control. I feel so fortunate to have finally found a great FMS doctor. I sleep much better than I did a few years ago. I have some other health issues under control that were keeping me awake at night-restless legs syndrome, interstitial cystitis, depression, etc.

    Lately I've been having the pain in my shins, too. I had it last night for a little while. It feels like the bones are really aching.

    Ellen
  4. Kimba4318

    Kimba4318 New Member

    I do not have the lip thing, but YES... I cannot even lean on my side arm rest while driving - painful!! I thought I was alone in that. NO RA - but FM and some others...

    My elbows do not "kill" me but when I touch them on something or lean on something - OUUUCCCHHHHHH!

    I'm with ya!
    Hugs
    Kim
  5. kellyann

    kellyann New Member

    My elbows hurt dreadfully. And they swell. Seems worse the last couple months. My hands hurt bad too. All my joints hurt bad. I have had to get my pain med upped again. Not real thrilled about that. I want to get better, not worse. I have lyme disease, along with fm, cfs...etc. I have even had to buy a wheelchair:( because I can not walk long distances. No fun. But then, I rarely leave the house anyway.
    Take care!
    Kellyann
  6. enjoysue

    enjoysue New Member

    I'm sorry you have RA also. I'm thankful I don't have that but I have a feeling I'd get alot more compassion with my drs. if I did. Seems they need to 'see' something that is causing me to hurt so much.
    I have tried Lyrica using the lowest dose first and that didn't do anything and then she doubled it and I can't say it helped and it made my mouth so dry that if I tried to talk I couldn't because everything in my mouth stuck together. I told her I refused to take it anymore. I do have 15 pills left so I am thinking of giving it a try again just to do a little experiement. I am guessing that you got immediate results from taking it.
    Yea, you sure do have a weird symptom but hey,you know your body and what is happening to it!!
    I'll let you know if this helps me. Thanks for trying to help, I really REALLY appreciate it!!

[ advertisement ]